Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 33, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at May 12, 2007, 3:00 PM EDT for DeSoto County, Florida. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 12, 2007, 3:00 PM EDT (19:00 UTC)
- Expired
- May 12, 2007, 3:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Counties, with a storm outline in the text
County DeSoto County, FL
The radar
The Tampa radar (KTBW), 72 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 3:12 PM EDT | HAIL 0.5 | 9 Wsw Arcadia, FL | DIME SIZED HAIL 5 MILES SOUTH OF SR-72 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 7.0 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1505 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTBW 121900 SVRTBW FLC027-121930- /O.NEW.KTBW.SV.W.0033.070512T1900Z-070512T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 300 PM EDT SAT MAY 12 2007 THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN DESOTO COUNTY IN FLORIDA. * UNTIL 330 PM EDT * AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING NICKEL SIZE HAIL...OVER WESTERN DESOTO COUNTY...MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FORT OGDEN. NOCATEE. SEVERE THUNDERSTORMS CONTAIN WIND GUSTS OF 60 MPH OR HIGHER...AND HAIL THE SIZE OF PENNIES OR LARGER. MOVE TO A PLACE OF SAFETY. PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323. && LAT...LON 2723 8205 2710 8205 2707 8188 2725 8187 $$ 69
1 follow-up statement
000 WWUS52 KTBW 121933 SVSTBW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 332 PM EDT SAT MAY 12 2007 FLC027-121942- /O.EXP.KTBW.SV.W.0033.000000T0000Z-070512T1930Z/ DESOTO- 332 PM EDT SAT MAY 12 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN DESOTO COUNTY HAS EXPIRED... AT 332 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE THUNDERSTORM HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. IF THE STORM RESTRENGTHENS...ADDITIONAL WARNINGS WILL BE REQUIRED. A SKYWARN WEATHER SPOTTER REPORTED DIME SIZED HAIL WITH THIS STORM. DOPPLER RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM. && LAT...LON 2723 8205 2710 8205 2707 8188 2725 8187 $$ 63
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 1:47 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, May 12, 1:47 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 147 PM EDT SAT MAY 12 2007 .SHORT TERM (TONIGHT - MONDAY)...A LARGE PLUME OF SMOKE AND HAZE FROM THE UPSTREAM WILDFIRES OVER THE NORTHERN PENINSULA AND GEORGIA CONTINUES TO IMPACT THE FORECAST AREA EARLY THIS AFTERNOON...WITH LOCAL VISIBILITIES OF 2-4 MILES BEING REPORTED IN SEVERAL LOCATIONS. RESIDENTS AND VISITORS OF WEST CENTRAL AND SOUTHWEST FLORIDA WITH RESPIRATORY AILMENTS SUCH AS ASTHMA...EMPHYSEMA...AND COMMON ALLERGIES ARE URGED TO REMAIN INDOORS THE REMAINDER OF THE AFTERNOON HOURS. IN ADDITION TO THE SMOKE...SATELLITE IMAGERY SHOWS A RAPIDLY DEVELOPING CU FIELD WITHIN THE SUFFICIENTLY MOIST AND VERY UNSTABLE AIR MASS (PWS 1.4 AND LIS) COVERING THE FORECAST AREA VIA LAPS SOUNDING DATA. AS THE AFTERNOON CONTINUES EXPECT TO SEE SOME SHOWERS AND STORMS DEVELOP OVER INTERIOR LOCATIONS ALONG THE SEA BREEZES...WITH SOME STORMS POSSIBLY BECOMING STRONG WITH GUSTY WINDS AND HAIL. LINGERING EVENING CONVECTION WILL WIND DOWN AFTER SUNSET WITH LOSS OF DAYTIME HEATING. LIGHT WINDS AND A DEVELOPING INVERSION OFF SURFACE WILL TRAP THE SMOKE AND HAZE LAYER ACROSS THE FORECAST AREA AND CONTINUE TO PRODUCE LOCAL VISIBILITY RESTRICTIONS...ALONG WITH POOR AIR QUALITY. AFTER A HAZY START SUNDAY MORNING...APPROACHING SHORT WAVE ENERGY COMBINED WITH A BACK DOOR FRONT SAGGING SOUTH INTO THE NORTHERN PENINSULA WILL HELP TO INCREASE CHANCES (POPS 30% NORTH INTO CENTRAL ZONES 20% FAR SOUTH) FOR SOME SHOWERS AND STORMS ACROSS NORTHERN ZONES...WITH DIURNAL SEA BREEZE DRIVEN CONVECTION EXPECTED ACROSS CENTRAL AND SOUTHERN LOCATIONS DURING THE AFTERNOON HOURS. THE FRONT SAGGING SOUTH INTO THE CENTRAL PENINSULA WILL KEEP CHANCES (POPS 30-40%) FOR SHOWERS/STORMS GOING ACROSS THE ENTIRE REGION DURING SUNDAY NIGHT...THEN WILL TAPER POPS BACK OVER NORTHERN MOST ZONES DURING MONDAY AFTERNOON AS DRIER AIR FILTERS INTO THE REGION IN THE WAKE OF THE FRONT...WITH 30-40% POPS CONTINUING OVER CENTRAL AND SOUTHERN ZONE IN THE VICINITY OF THE FRONT. STRONG HIGH PRESSURE BRIDGING THE FRONT ON MONDAY WILL RESULT IN A TIGHTENING GRADIENT FROM THE BAY AREA NORTH WITH BREEZY CONDITIONS DEVELOPING. SLIGHTLY ABOVE NORMAL TEMPERATURES WILL CONTINUE ACROSS THE REGION. MAV/MET TEMPS SIMILAR AND WILL USE A BLEND. && .LONG TERM (MONDAY NIGHT - SATURDAY)...LONG TERM PERIOD BEGINS WITH HIGH PRESSURE ALOFT OVER MOST OF THE SOUTHERN HALF OF THE NATION ALONG WITH SURFACE HIGH PRESSURE OVER THE EASTERN SEA BOARD...RIDGING SOUTHWESTWARD INTO FLORIDA. THE REMNANTS OF A COLD FRONT WILL LINGER OVER SOUTHERN FLORIDA AND DISSIPATE ON WEDNESDAY. MEANWHILE THE RIDGE ALOFT MIGRATES EASTWARD AND THE SURFACE RIDGE FLATTENS...MOVING DUE EAST OF THE STATE AND BRINGING LIGHT EASTERLY FLOW THROUGH THURSDAY MORNING. A WEAK MID LEVEL TROUGH DEVELOPS OVER THE CENTRAL STATES AND DROPS INTO THE SOUTHEAST U.S. AND THE GULF AREA ON THURSDAY AFTERNOON SENDING A WEAK FRONTAL BOUNDARY OVER NORTHERN FLORIDA BY FRIDAY LATER IN THE MORNING. POPS WILL BE INCREASED A BIT FOR FRIDAY 12-18Z TO 30 PERCENT WITH CHANCE OF THUNDERSTORMS OVER THE NATURE COAST AND KEEPING ISOLATED 20 POPS ELSEWHERE. GIVEN THE FACT THAT THIS SCENARIO IS STILL A WEEK AWAY...WILL KEEP THE FORECAST CLOSE TO GFS FOR NOW AND WAIT FOR FUTURE MODEL DATA BEFORE INCORPORATING ADDITIONAL CHANGES TO THE CURRENT FORECAST PACKAGE. EXPECT TEMPERATURES TO REMAIN NEAR OR SLIGHTLY ABOVE CLIMO THROUGH THE LONG TERM PERIOD. && .AVIATION...MVFR CONDITIONS WILL CONTINUE WITH MOST TAF SITES EXPERIENCING EXTENDED PERIODS OF VISIBILITIES IN THE 3-5 SM RANGE...AND BRIEF PERIODS OF IFR/LIFR AS SMOKE FROM THE WILD FIRES AT GEORGIA AND NORTHERN FLORIDA REMAINS OVER MOST OF CENTRAL WESTERN FLORIDA. THE SMOKE HAS REMAINED STAGNANT THROUGH THE MORNING HOURS BUT AN INCREASE IN WINDS...ALONG WITH SEA BREEZE CIRCULATIONS RETURNING AFTER 18Z...SHOULD BRING A MODERATE RECOVERY IN VISIBILITIES BY PUSHING THE SMOKE FURTHER INLAND. CONDITIONS WILL PROBABLY REMAIN MVFR THROUGH THE LATE EVENING HOURS WHEN WINDS ARE EXPECTED TO BECOME LIGHT AGAIN. THEREFORE...ANOTHER DROP IN VISIBILITIES INTO IFR CONDITIONS IS POSSIBLE LATER TONIGHT...ESPECIALLY AT TPA AND PIE. && .MARINE...WEAK PRESSURE PATTERN WILL CONTINUE TO SUPPORT LIGHT WINDS AND SLIGHT SEAS OVER THE COASTAL WATERS TONIGHT THROUGH SUNDAY WITH A SUBTLE INCREASE IN WINDS EXPECTED AGAIN SUNDAY AFTERNOON ALONG THE IMMEDIATE COAST WITH THE DEVELOPMENT OF THE SEA BREEZE. AREAS OF SMOKE AND HAZE TONIGHT AND EARLY SUNDAY MORNING WILL AGAIN RESULT IN SOME LOCALLY REDUCED VISIBILITIES AND WILL WORD FOR IN THE AFTERNOON COASTAL PACKAGE. DURING SUNDAY NIGHT INTO MONDAY A BACK DOOR FRONT WILL MOVE INTO THE NORTHERN THEN CENTRAL WATERS AS STRONG HIGH PRESSURE BUILDS OVER THE MID ATLANTIC. TIGHTENING GRADIENT ASSOCIATED WITH THE HIGH WILL RESULT IN WINDS/SEAS INCREASING TOWARD SCEC OR LOW END SMALL CRAFT RANGE OVER THE WATERS FROM TARPON SPRINGS NORTH LATE SUNDAY NIGHT THROUGH MONDAY...WITH THESE CONDITIONS SPREADING SOUTH INTO THE REMAINDER OF THE WATERS DURING MONDAY NIGHT AND TUESDAY. WINDS/SEAS WILL DECREASE AND SUBSIDE WITH AN ONSHORE SEA BREEZE COMPONENT DEVELOPING NEAR SHORE DURING WEDNESDAY AND THURSDAY AS HIGH PRESSURE BUILDS ACROSS THE WATERS. && .FIRE WEATHER...CURRENT TEMPERATURE/DEW POINT SPREADS SUPPORTING HUMIDITY VALUES IN THE 40-50% RANGE ACROSS THE FORECAST AREA EARLY THIS AFTERNOON. CURRENT MODEL AND GRIDDED RH FIELDS SUPPORT SOME MARGINALLY LOW HUMIDITY VALUES (37-40%) OVER INTERIOR AND SOUTHERN MOST ZONES THE REMAINDER OF THE AFTERNOON...SO NOT EXPECTING ANY RED FLAG CONDITIONS...ALTHOUGH WILL STILL NEED TO MONITOR AS MODELS THE LAST FEW DAYS HAVE NOT BEEN HANDLING THE DEW POINTS WELL. WILL CONTINUE TO MONITOR TEMP/DEW PT TRENDS AND IF NEEDED WILL ISSUE A SHORT FUSED RED FLAG IF CONDITIONS WARRANT. ON SUNDAY MAY AGAIN SEE SOME MARGINALLY LOW HUMIDITY VALUES OVER CENTRAL AND INTERIOR LOCATIONS PRIOR TO THE ONSET OF ANY CONVECTION...BUT NOT EXPECTING ANY RED FLAG CONDITIONS AT THE MOMENT. && .PRELIMINARY POINT TEMPS/POPS... TPA 70 88 71 86 / 10 30 30 40 FMY 68 88 69 88 / 5 20 30 40 GIF 69 89 69 86 / 20 30 30 40 SRQ 68 87 68 85 / 5 30 30 40 BKV 61 87 66 86 / 10 30 30 30 SPG 73 88 74 85 / 5 30 30 40 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WX...JCM LONG TERM/AVIATION...AR
Hazardous weather outlook, May 12, 5:15 AM EDT, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED FOR HEADLINES NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 515 AM EDT SAT MAY 12 2007 FLZ039-042-043-121530- LEVY-CITRUS-SUMTER- 515 AM EDT SAT MAY 12 2007 ...HAZE AND SMOKE THROUGH EARLY SUNDAY WITH RELIEF ON THE WAY THEREAFTER... THIS HAZARDOUS WEATHER OUTLOOK IS FOR FLORIDAS NATURE COAST. .DAY ONE...TODAY AND TONIGHT. ...SMOKE AND AIR QUALITY IMPACT... SMOKE IS EXPECTED TO THICKEN UP SOON AFTER SUNRISE AS THE PLUME FROM THE BUGABOO FIRE GETS REGENERATED BY DAYTIME HEATING. VISIBILITY MAY DROP DOWN TO A MILE OR A BIT LOWER BETWEEN 8 AND 11 AM BEFORE THE SMOKE LIFTS BACK INTO HAZE FOR THE BULK OF THE DAY. AREAS OF SMOKE AND HAZE WILL CONTINUE TONIGHT AS WINDS BECOME LIGHT. POOR AIR QUALITY WILL REMAIN AN ISSUE FOR AT LEAST THE FIRST HALF OF THE WEEKEND. RESIDENTS...PARTICULARLY THOSE WITH RESPIRATORY AILMENTS...SHOULD CONTINUE TO REMAIN INDOORS TODAY. OTHERS VENTURING OUTDOORS FOR LONG PERIODS OF TIME MAY WANT TO CONSIDER WEARING A MASK THAT COVERS THE NOSE AND MOUTH...ONE THAT BLOCKS FINE PARTICULATES. ...THUNDERSTORM IMPACT... ISOLATED THUNDERSTORMS WILL DEVELOP WELL INLAND BY LATE AFTERNOON...AFFECTING MAINLY EASTERN LEVY...NORTHEAST CITRUS...AND SUMTER COUNTIES. THE STORMS WILL CONTAIN OCCASIONAL CLOUD TO GROUND LIGHTNING AND A BRIEF DOWNPOUR. MOST OF THE ACTIVITY SHOULD MOVE INTO EAST CENTRAL FLORIDA BEFORE ANY SEVERE WEATHER DEVELOPS. HOWEVER...SMALL HAIL AND GUSTY WINDS ARE POSSIBLE IN STRONGER CELLS BEFORE THEY MOVE AWAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ...SMOKE AND AIR QUALITY IMPACT... AREAS OF SMOKE AND HAZE WILL CONTINUE THROUGH EARLY AFTERNOON SUNDAY AS THE STAGNANT AIR MASS REMAINS ACROSS MUCH OF THE FLORIDA PENINSULA. VISIBILITY MAY BRIEFLY DROP BELOW 2 MILES DURING THE MORNING HOURS BEFORE THE SMOKE LIFTS INTO HAZE. A FRONTAL ZONE MOVING FROM NORTH TO SOUTH WILL SHIFT WINDS TO THE NORTHEAST AND EAST...FINALLY PUSHING THE SMOKE AND HAZE OUT OF THE AREA SUNDAY NIGHT. ...THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS WILL ACCOMPANY THE FRONT SUNDAY NIGHT...AND AS THE FRONT BECOMES STATIONARY ACROSS SOUTHWEST FLORIDA MONDAY...ADDITIONAL AFTERNOON THUNDERSTORMS ARE EXPECTED. AFTER THE INITIAL ENERGY AND DEEP MOISTURE PASSES...ISOLATED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING FOR THE REST OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. FLZ048>051-055-121530- HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-MANATEE- 515 AM EDT SAT MAY 12 2007 ...ANOTHER ROUND OF LOCALLY DENSE SMOKE EXPECTED THIS MORNING BUT IMPROVING CONDITIONS ARE IN THE OFFING BY THE END OF THE WEEKEND... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GREATER TAMPA BAY METROPOLITAN REGION. .DAY ONE...TODAY AND TONIGHT. ...SMOKE AND AIR QUALITY IMPACT... ANOTHER ENHANCED SMOKE PLUME IS EXPECTED TO DEVELOP BETWEEN 8 AND 10 AM AS THE BUGABOO FIRE GETS REGENERATED BY DAYTIME HEATING...AND SMOKE OVER THE EASTERN GULF GETS DRAWN BACK OVER LAND. VISIBILITY MAY DROP DOWN TO BETWEEN ONE HALF AND ONE MILE BETWEEN 9 AM AND NOON BEFORE THE SMOKE GRADUALLY LIFTS BACK INTO HAZE FOR THE AFTERNOON. AREAS OF SMOKE AND HAZE WILL CONTINUE TONIGHT AS WINDS BECOME LIGHT. POOR AIR QUALITY WILL REMAIN AN ISSUE FOR AT LEAST THE FIRST HALF OF THE WEEKEND. AN AIR STAGNATION ADVISORY IS IN EFFECT FOR HILLSBOROUGH AND PINELLAS COUNTY THROUGH NOON TODAY. RESIDENTS...PARTICULARLY THOSE WITH RESPIRATORY AILMENTS...SHOULD CONTINUE TO REMAIN INDOORS TODAY. OTHERS VENTURING OUTDOORS FOR LONG PERIODS OF TIME MAY WANT TO CONSIDER WEARING A MASK THAT COVERS THE NOSE AND MOUTH...ONE THAT BLOCKS FINE PARTICULATES. ...THUNDERSTORM IMPACT... ISOLATED THUNDERSTORMS WILL DEVELOP WELL INLAND BY LATE AFTERNOON...AFFECTING MAINLY EXTREME EASTERN PORTIONS OF THE AREA. THE STORMS WILL CONTAIN OCCASIONAL CLOUD TO GROUND LIGHTNING AND A BRIEF DOWNPOUR. MOST OF THE ACTIVITY SHOULD MOVE INTO EAST CENTRAL FLORIDA BEFORE ANY SEVERE WEATHER DEVELOPS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ...SMOKE AND AIR QUALITY IMPACT... AREAS OF SMOKE AND HAZE WILL CONTINUE THROUGH EARLY AFTERNOON SUNDAY AS THE STAGNANT AIR MASS REMAINS ACROSS MUCH OF THE FLORIDA PENINSULA. VISIBILITY MAY BRIEFLY DROP BELOW 2 MILES DURING THE MORNING HOURS BEFORE THE SMOKE LIFTS INTO HAZE. THERE IS THE POSSIBILITY THAT YET ANOTHER PLUME OF LOCALLY DENSE SMOKE WILL DEVELOP...BUT CURRENT DATA REMAIN UNCLEAR. A FRONTAL ZONE MOVING FROM NORTH TO SOUTH WILL SHIFT WINDS TO THE NORTHEAST AND EAST SUNDAY NIGHT...FINALLY PUSHING THE SMOKE AND HAZE OUT OF THE AREA. ...THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS WILL ACCOMPANY THE FRONT SUNDAY NIGHT...AND AS THE FRONT BECOMES STATIONARY ACROSS SOUTHWEST FLORIDA MONDAY...ADDITIONAL AFTERNOON THUNDERSTORMS ARE EXPECTED. AFTER THE INITIAL ENERGY AND DEEP MOISTURE PASSES...ISOLATED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING FOR THE REST OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. FLZ052-056-057-061-121530- POLK-HARDEE-HIGHLANDS-DE SOTO- 515 AM EDT SAT MAY 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR WEST AND SOUTH CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...SMOKE AND AIR QUALITY IMPACT... HAZY SUNSHINE WILL BEGIN THE DAY AND CONTINUE THROUGH LATE MORNING. HOWEVER...A PLUME OF LOCALLY DENSE SMOKE IS EXPECTED TO DEVELOP ALONG THE SUNCOAST BY MID MORNING...AND NORTHWEST FLOW MAY SHIFT THE AREA INTO PORTIONS OF INTERIOR SOUTH CENTRAL FLORIDA BY NOON...CONTINUING INTO EARLY AFTERNOON. VISIBILITY COULD DROP TO 1 MILE IN SOME AREAS...PARTICULARLY THOSE IN WESTERN POLK...HARDEE...AND DESOTO COUNTY. RESIDENTS...PARTICULARLY THOSE WITH RESPIRATORY AILMENTS...SHOULD CONTINUE TO REMAIN INDOORS TODAY. OTHERS VENTURING OUTDOORS FOR LONG PERIODS OF TIME MAY WANT TO CONSIDER WEARING A MASK THAT COVERS THE NOSE AND MOUTH...ONE THAT BLOCKS FINE PARTICULATES. ...THUNDERSTORM IMPACT... ISOLATED THUNDERSTORMS WILL DEVELOP AFTER 4 PM. THESE STORMS WILL CONTAIN BRIEF DOWNPOURS AND OCCASIONAL TO FREQUENT CLOUD TO GROUND LIGHTNING. HOWEVER...THE ATMOSPHERE WILL BECOME MORE UNSTABLE THIS AFTERNOON THAN IN PREVIOUS DAYS...AND ONE OR TWO OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL THE PRIMARY THREAT. THE BEST CHANCE FOR A SEVERE STORM WOULD BE IN EAST CENTRAL FLORIDA...INCLUDING SOUTHEAST POLK AND MUCH OF HIGHLANDS COUNTY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ...SMOKE AND AIR QUALITY IMPACT... AREAS OF SMOKE AND HAZE WILL CONTINUE THROUGH EARLY AFTERNOON SUNDAY AS THE STAGNANT AIR MASS REMAINS ACROSS MUCH OF THE FLORIDA PENINSULA. VISIBILITY MAY BRIEFLY DROP BELOW 2 MILES DURING THE MORNING HOURS BEFORE THE SMOKE LIFTS INTO HAZE. THERE IS THE POSSIBILITY THAT YET ANOTHER PLUME OF LOCALLY DENSE SMOKE WILL DEVELOP...AND THEN SLIDE ACROSS THE SOUTH CENTRAL FLORIDA PENINSULA...BUT CURRENT DATA REMAIN UNCLEAR. A FRONTAL ZONE MOVING FROM NORTH TO SOUTH WILL SHIFT WINDS TO THE NORTHEAST AND EAST SUNDAY NIGHT AND EARLY MONDAY...FINALLY PUSHING THE SMOKE AND HAZE OUT OF THE AREA. ...THUNDERSTORM IMPACT... ISOLATED THUNDERSTORMS WILL ACCOMPANY THE FRONT SUNDAY NIGHT...AND AS THE FRONT BECOMES STATIONARY ACROSS SOUTHWEST FLORIDA MONDAY...ADDITIONAL AFTERNOON THUNDERSTORMS ARE EXPECTED. AFTER THE INITIAL ENERGY AND DEEP MOISTURE PASSES...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING THROUGH AT LEAST WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. HOWEVER...SPOTTERS MAY WISH TO SELF ACTIVATE IN HIGHLANDS AND SOUTHEASTERN POLK COUNTY SHOULD STRONG STORMS DEVELOP. FLZ060-062-065-121530- SARASOTA-CHARLOTTE-LEE- 515 AM EDT SAT MAY 12 2007 ...MORE SMOKE AND HAZE INTO SUNDAY FOLLOWED BY WELCOME RELIEF BY MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...SMOKE AND AIR QUALITY IMPACT... ANOTHER ENHANCED SMOKE PLUME IS EXPECTED TO DEVELOP BETWEEN 8 AND 10 AM ACROSS THE SUNCOAST AS THE BUGABOO FIRE GETS REGENERATED BY DAYTIME HEATING...AND SMOKE OVER THE EASTERN GULF GETS DRAWN BACK OVER LAND. THIS PLUME WILL BRIEFLY REACH INTO SOUTHWEST FLORIDA BETWEEN 11 AM AND 1 PM...AND VISIBILITY MAY DROP DOWN TO BETWEEN ONE HALF AND ONE MILE BEFORE SMOKE GRADUALLY LIFTS BACK INTO HAZE FOR THE AFTERNOON. PATCHY SMOKE AND HAZE WILL CONTINUE TONIGHT AS WINDS BECOME LIGHT. FAIR TO POOR AIR QUALITY WILL REMAIN AN ISSUE FOR AT LEAST THE FIRST HALF OF THE WEEKEND. RESIDENTS...PARTICULARLY THOSE WITH RESPIRATORY AILMENTS...SHOULD CONTINUE TO REMAIN INDOORS TODAY. OTHERS VENTURING OUTDOORS FOR LONG PERIODS OF TIME MAY WANT TO CONSIDER WEARING A MASK THAT COVERS THE NOSE AND MOUTH...ONE THAT BLOCKS FINE PARTICULATES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ...SMOKE AND AIR QUALITY IMPACT... PATCHY SMOKE AND HAZE WILL CONTINUE THROUGH EARLY AFTERNOON SUNDAY AS THE STAGNANT AIR MASS REMAINS ACROSS MUCH OF THE FLORIDA PENINSULA. VISIBILITY MAY BRIEFLY DROP BELOW 2 MILES DURING THE LATE MORNING AND EARLY AFTERNOON HOURS BEFORE THE SMOKE LIFTS INTO HAZE. THERE IS THE POSSIBILITY THAT YET ANOTHER PLUME OF LOCALLY DENSE SMOKE WILL DEVELOP FARTHER NORTH ALONG THE COAST ONCE AGAIN...BUT CURRENT DATA REMAIN UNCLEAR. CONDITIONS WILL IMPROVE BY SUNDAY NIGHT AND ESPECIALLY MONDAY AS WINDS BECOME EAST AND INCREASE TO 15 MPH OR HIGHER. ...THUNDERSTORM IMPACT... ISOLATED THUNDERSTORMS WILL ACCOMPANY A DISSIPATING FRONT BY MONDAY MORNING...AND BECOME MORE NUMEROUS MONDAY AFTERNOON AS MOISTURE POOLS UP ALONG THE BOUNDARY. SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH AT LEAST WEDNESDAY AS DEEPER MOISTURE REMAINS IN PLACE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. BSG
In the hours before
Special weather statement, May 12, 12:27 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 1227 PM EDT SAT MAY 12 2007 FLZ039-042-043-048>052-055>057-060>062-065-121830- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER... INVERNESS...BUSHNELL...THE VILLAGES...BROOKSVILLE...SPRING HILL... NEW PORT RICHEY...ZEPHYRHILLS...CLEARWATER...ST. PETERSBURG... BRANDON...TAMPA...LAKELAND...WINTER HAVEN...BRADENTON... WAUCHULA...SEBRING...AVON PARK...SARASOTA...VENICE...ARCADIA... PORT CHARLOTTE...PUNTA GORDA...CAPE CORAL...FORT MYERS 1227 PM EDT SAT MAY 12 2007 PLUMES OF SMOKE FROM WILDFIRES TO THE NORTH OF THE TAMPA BAY AREA WILL CONTINUE TO AFFECT MOST OF WEST CENTRAL AND SOUTHWEST FLORIDA THIS AFTERNOON AND TONIGHT. ALTHOUGH VISIBILITIES HAVE IMPROVED SOME EARLY THIS AFTERNOON... LOWER VISIBILITIES ARE AGAIN EXPECTED OVERNIGHT. THE SMOKE WILL PRODUCE DANGEROUS DRIVING CONDITIONS WITH REDUCED VISIBILITIES... AND MOTORISTS SHOULD SLOW DOWN...USE LOW BEAM HEADLIGHTS...AND MAINTAIN A SAFE DISTANCE BETWEEN VEHICLES. IN ADDITION...THE SMOKE AND ASH WILL POSE POTENTIAL HEALTH HAZARDS TO PERSONS WITH BREATHING PROBLEMS AND PERSONS WITH SUCH PROBLEMS ARE ADVISED TO REMAIN INDOORS THE REMAINDER OF TODAY AND TONIGHT.
Special weather statement, May 12, 12:27 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED EXPIRATION TIME NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 1227 PM EDT SAT MAY 12 2007 FLZ039-042-043-048>052-055>057-060>062-065-122330- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER... INVERNESS...BUSHNELL...THE VILLAGES...BROOKSVILLE...SPRING HILL... NEW PORT RICHEY...ZEPHYRHILLS...CLEARWATER...ST. PETERSBURG... BRANDON...TAMPA...LAKELAND...WINTER HAVEN...BRADENTON... WAUCHULA...SEBRING...AVON PARK...SARASOTA...VENICE...ARCADIA... PORT CHARLOTTE...PUNTA GORDA...CAPE CORAL...FORT MYERS 1227 PM EDT SAT MAY 12 2007 PLUMES OF SMOKE FROM WILDFIRES TO THE NORTH OF THE TAMPA BAY AREA WILL CONTINUE TO AFFECT MOST OF WEST CENTRAL AND SOUTHWEST FLORIDA THIS AFTERNOON AND TONIGHT. ALTHOUGH VISIBILITIES HAVE IMPROVED SOME EARLY THIS AFTERNOON... LOWER VISIBILITIES ARE AGAIN EXPECTED OVERNIGHT. THE SMOKE WILL PRODUCE DANGEROUS DRIVING CONDITIONS WITH REDUCED VISIBILITIES... AND MOTORISTS SHOULD SLOW DOWN...USE LOW BEAM HEADLIGHTS...AND MAINTAIN A SAFE DISTANCE BETWEEN VEHICLES. IN ADDITION...THE SMOKE AND ASH WILL POSE POTENTIAL HEALTH HAZARDS TO PERSONS WITH BREATHING PROBLEMS AND PERSONS WITH SUCH PROBLEMS ARE ADVISED TO REMAIN INDOORS THE REMAINDER OF TODAY AND TONIGHT.
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 10:23 PM EDT | Air Stagnation Advisory | TBW | Pinellas | 14 hr |
| May 12, 4:09 PM EDT | Severe Thunderstorm Warning | TBW | DeSoto | 36 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.